They also linked the laughing gas to a near-tragedy involving a 31-year-old British man critically injured, on Monday, after he tried to leap from his third-floor tourist apartment balcony into a swimming pool below.
The teenage girl had leapt from a bridge following a night out with friends in Puerto Banus near Marbella, a day before the incident involving the older man in neighbouring San Pedro de Alcantara.
Local newspaper Sur said police had linked the death of a third Brit–a 23-year-old found lifeless in his Marbella home by firefighters–to the consumption of laughing gas.
An autopsy found the man had choked on a piece of paper he had accidentally swallowed. Laughing gas capsules, and a ballon used to inhale them, were found by his body, according to local reports, when firefighters forced entry to the property on May 11 after concerned calls from his family.
Police investigators are said to be convinced the drug played a part in his death.
The teenage girl rushed to Marbella’s Costa del Sol hospital is said to have suffered a complete memory blackout about the events that led to her admission to hospital.
The bridge she jumped from is more than 30 feet above a golf course.
Spanish police on Thursday issued a warning about nitrous oxide.
A spokesman for Spain’s National Police said: “The National Police alerts people to the dangers linked to nitrous oxide, otherwise known as laughing gas, after two serious accidents in less than 24 hours of youngsters who had costumed the substance.
“The alterations produced in the nervous system by the gas, and the delirium and hallucinations frequently sparked by its consumption, could have caused both episodes where a minor and a young British man threw themselves into the abyss in Marbella.
“Investigators have ruled out the existence of a crime in either case.”
None of the three Brits involved in the incidents have been named.
Nitrous oxide is a colourless, odourless gas used in surgery and dentistry for its anaesthetic and pain reducing effects.
While the pure gas is not toxic, long-term use has been associated with vitamin B12 deficiency and its symptoms including tinnitus and numbness in extremities.